MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Perforation (2001); Ulcer (2274)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that a wallflex esophageal fully covered stent was implanted in the esophagus to treat a 4-5 cm malignant esophageal stricture during a procedure performed on an unknown date.The patient's anatomy was not tight and was not dilated prior to stent placement.On (b)(6) 2023, the patient presented with pain.Imaging test showed the stent migrated into the stomach and formation of an ulcer was noted at the distal portion of the stent that turned into a perforation.An esophagogastroduodenoscopy (egd) procedure was performed, and the stent was removed from the patient with rescue combo forceps.The stricture was reported to be resolved at the time of migration.The physician attempted to close the perforation with mantis clips, but the tissue was too friable, and the clips would not grasp on to the tissue.The procedure was not completed, and the perforation was not closed.Closure of the perforation was scheduled for the next 7-10 days.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e2114 captures the reportable patient complication of perforation.Imdrf patient code e2330 captures the reportable patient symptom of pain.Imdrf patient code e2339 captures the reportable patient complication of ulcer in the stomach.Impact code f2202 is being used to captures the egd procedure performed to remove the migrated stent.Impact code f2301 is being used to capture the used of clips to close the perforation.Impact code f08 is being used to capture patient admitted beyond the standard of care.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that a wallflex esophageal fully covered stent was implanted in the esophagus to treat a 4-5 cm malignant esophageal stricture during a procedure performed on an unknown date.The patient's anatomy was not tight and was not dilated prior to stent placement.On (b)(6) 2023, the patient presented with pain.Imaging test showed the stent migrated into the stomach and formation of an ulcer was noted at the distal portion of the stent that turned into a perforation.An esophagogastroduodenoscopy (egd) procedure was performed, and the stent was removed from the patient with rescue combo forceps.The stricture was reported to be resolved at the time of migration.The physician attempted to close the perforation with mantis clips, but the tissue was too friable, and the clips would not grasp on to the tissue.The procedure was not completed, and the perforation was not closed.Closure of the perforation was scheduled for the next 7-10 days.Additional information received on june 30, 2023.It was reported that on (b)(6) 2023, another esophageal stent was implanted on the patient, and it was clipped in place to potentially prevent migration.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information received on june 30, 2023.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code (b)(6) captures the reportable event of stent migration.Imdrf patient code (b)(6) captures the reportable patient complication of perforation.Imdrf patient code (b)(6) captures the reportable patient symptom of pain.Imdrf patient code (b)(6) captures the reportable patient complication of ulcer in the stomach.Impact code (b)(6) is being used to captures the egd procedure performed to remove the migrated stent.Impact code (b)(6) is being used to capture the used of clips to close the perforation.Impact code (b)(6) is being used to capture patient admitted beyond the standard of care.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17189939
Report Number3005099803-2023-03402
Device Sequence Number14863519
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public08714729778080
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516750
Device Catalogue Number1675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient RaceWhite